Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Trizznain

Accutane and Depression

Recommended Posts

So lately I have been feeling really down. I am fairly convinced that I am suffering from mild depression. I'm about 90Kg and taking 80mg of accutane/day, and I have about a month and a half left. I'm pretty confident that my mood is not related to the accutane, there are alot of other (non-acne/accutane related) things going on in my life right now that have got me down. But then again it might be the accutane.

So, I have decided to lay off the accutane for a while. I was just wondering if anyone has had any experience with accutane and depression, and if you have, whether your depression went away after you stopped taking the accutane, and how long after?

Thanks.

Link to comment
Share on other sites

IMO, i don't think acctuane causes depression, some days i get hit with depression, some days i just feel damn depressed, and somedays im normal, so it's just the human life which causes depression not acctuane, IMO.

Hope you feel better ASAP.

Link to comment
Share on other sites

dude, keep on the roaccutane for the month and a half... you would be stupid not to... it's only a month and a half and it isn't the roaccutane. U will find out u will feel the same afterwards and when your acne gets worse you will feel even worse.

Link to comment
Share on other sites

Ya. That's exactly what I thought too, but I figured it wouldn't hurt to try stopping for a while. So I am taking one week off, I don't think that will hurt the treatment too much and it will only prolong it by one week. Incidentally, I feel much better today.

Link to comment
Share on other sites

I think you should at least mention it to your derm.

I take anti-depressants. Which when my derm found out this it changed her whole attitude about prescribing Tane to me! I was so frustrated! I had to set up a Psych Eval!!!! I-yi-yi!!! Well when my regular dr. found out, she okay'd me as being stable for the Tane. I imagine I will be watched closer, but part of my depression was the acne!

From what I've read here, I don't think taking a week off would be too damaging. I think I read in one log about a person who had a derm that had him stop for a week periodically and it helped him a lot. Sorry I can't remember the name of the person though.

Good luck.

Link to comment
Share on other sites

my derm told me to drink half a gallon of gatorade a day, because accutane dries everything up and when you get dehydrated you get depressed. So I've been drinking gatorade or powerade like 3 glasses a day is okay for me and I feel fine. If I don't drink it , i'll start feeling like crap.

Link to comment
Share on other sites

Yoohoo: Well I don't want to mention it to my derm, because as I already said, I am skeptical as to whether the accutane has anything to do with it and I don't want to be taken off of it. Did you find that the accutane made your depression worse?

As for staying hydrated, I don't think that is the problem. I drink at least a gallon of water everyday.

Link to comment
Share on other sites

I haven't been on the Tane long enough yet to know if my depression is worse. I'm the same. I wonder if being on antidepressants already will help me avoid this anyway. I fully understand about not wanting to be taken off of it.....maybe a break will help or go back to a lower doseage maybe for a longer time?!?! I understand how you feel though. When my derm got all weirded out by the fact that I was on antidepressants, I thought I was watching my Tane dreams go down the toilet!! I thought for sure I wouldn't be prescribed them. My dh has seen me with pretty bad Post Partum Depression, so he knows what to look for, and I have him watching out for me.

Exercise does help depression if you're not doing that. Even getting out and taking a 30 min. walk can lift my mood.

Yoohoo: Well I don't want to mention it to my derm, because as I already said, I am skeptical as to whether the accutane has anything to do with it and I don't want to be taken off of it. Did you find that the accutane made your depression worse?

As for staying hydrated, I don't think that is the problem. I drink at least a gallon of water everyday.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×